Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 15, 2007, 5:16 AM CST for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2007, 5:16 AM CST (11:16 UTC)
- Expired
- Jan 15, 2007, 7:15 AM CST
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 151117
FFWMEG
ARC021-055-MOC069-151315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
516 AM CST MON JAN 15 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS
GREENE COUNTY IN EASTERN ARKANSAS
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 715 AM CST
* AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST SIX HOURS
DOPPLER RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
KENNETT...HORNERSVILLE...HOLCOMB...GLENNONVILLE...CARDWELL...
CAMPBELL...ARBYRD...WALCOTT...SUCCESS...ST. FRANCIS...RECTOR...
POLLARD...PIGGOTT...PEACH ORCHARD...PARAGOULD...OAK GROVE
HEIGHTS...MCDOUGAL...MARMADUKE...LAFE...KNOBEL...HICKORIA...
GREENWAY...EVENING STAR...DELAPLAINE...DATTO...CORNING AND BEECH
GROVE
.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3601 9001 3602 9085 3608 9082 3614 9075
3617 9080 3629 9080 3630 9075 3648 9077
3650 9023 3657 9018 3660 9001
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 15, 4:40 AM CST, 36 minutes earlier.
Area forecast discussion, Jan 15, 4:40 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
440 AM CST MON JAN 15 2007
.DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES AN AREA OF LOW
PRESSURE OVER NORTHERN INDIANA WITH A COLD FRONT EXTENDING ALONG
THE TENNESSEE RIVER BACK THROUGH NORTHEAST MISSISSIPPI. SOUTH OF
THE SURFACE BOUNDARY IN THE WARM SECTOR...TEMPERATURES HAVE
REMAINED IN THE LOWER 60S WITH UPPER 40S BEHIND THE BOUNDARY.
MAIN CONCERN THIS FORECAST PACKAGE IS SHORT TERM PRECIPITATION
TRENDS.
TODAY AND TONIGHT...THREE HOUR PRESSURE CHANGE ANALYSIS INDICATES
QUASI-STATIONARY BOUNDARY HAS FINALLY BEGUN TO MOVE THROUGH THE
MID SOUTH AS A COLD FRONT TODAY. AT THIS POINT STILL NO WINTER
WEATHER PRECIPITATION TYPE ISSUES ANTICIPATED AS BOTH WRF/GFS
MODEL SOUNDINGS INDICATE PRECIPITATION WILL BEGIN TO SHUT OFF JUST
BEFORE COLDER AIR BEHIND THE FRONT BEGINS TO FILTER INTO THE MID
SOUTH. EXTENDED FLOOD WATCH UNTIL 10 AM CST AS REGIONAL RADAR
TRENDS STILL INDICATE A SUBSTANTIAL AMOUNT OF POST FRONTAL
RAINFALL OCCURRING ACROSS ARKANSAS. MODEL ANALYSIS INDICATES
RAINFALL SHOULD END BY NOON ACROSS THE WATCH AREA AND ACROSS
PORTIONS OF NORTH MISSISSIPPI BY THIS EVENING. HIGHS HAVE ALREADY
OCCURRED ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES
CONTINUING TO DROP INTO THE AFTERNOON AND EVENING HOURS.
TUESDAY AND WEDNESDAY...COLD ARCTIC HIGH PRESSURE WILL CONTINUE TO
BUILD INTO THE MID SOUTH TUESDAY AND WEDNESDAY BRINGING
PRECIPITATION FREE WEATHER AND BELOW NORMAL TEMPERATURES.
.LONG RANGE...(THURSDAY THROUGH SUNDAY)...00Z ECMWF/GFS IN BETTER
AGREEMENT THIS FORECAST PACKAGE THAN 24 HRS AGO. UPPER AIR PATTERN
FEATURES ANOTHER SHORTWAVE DROPPING OUT OF WESTERN CANADA INTO THE
PLAINS WHILE A LOW ALONG THE PACIFIC NORTHWEST BECOMES CUT OFF
ALONG THE CALIFORNIA COAST. THE SHORTWAVE IS EXPECTED TO PASS
THROUGH THE AREA FRIDAY INTO SATURDAY BUT NO RAINFALL IS
ANTICIPATED AT THIS TIME WITH UPPER LEVEL ENERGY REMAINING TO THE
NORTH OF THE MID SOUTH. UPPER LEVEL RIDGING WILL BUILD BACK IN
ACROSS THE LOWER MISSISSIPPI VALLEY OVER THE WEEKEND BEFORE THE
CUT OFF LOW EVENTUALLY PHASES WITH ANOTHER TROUGH OVER THE ROCKIES
AND BRINGING A SLIGHT CHANCE OF RAIN TO THE AREA SUNDAY AND MONDAY.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR COAHOMA-DESOTO-
MARSHALL-PANOLA-QUITMAN-TATE-TUNICA.
TN...FLOOD WATCH UNTIL 10 AM CST THIS MORNING FOR CARROLL-CROCKETT-
DYER-FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jan 15, 4:16 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 416 AM CST MON JAN 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161200- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 416 AM CST MON JAN 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MID MORNING ACROSS AREAS PRIMARILY ALONG AND NORTH OF I-40. A STRONG COLD FRONT WHICH HAS REMAINED NEARLY STATIONARY ACROSS THE MID SOUTH OVER THE WEEKEND WILL FINALLY MOVE THROUGH THE AREA TODAY. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED ACROSS THE WATCH AREA BEFORE ENDING BY AFTERNOON. RAINFALL WILL END ACROSS PORTIONS OF NORTH MISSISSIPPI BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING AND HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 7:51 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 4 hr |
| Jan 14, 8:41 PM CST | Flash Flood Warning | MEG | Clay, Greene | 4 hr |
| Jan 14, 11:30 PM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Jan 15, 12:48 AM CST | Flash Flood Warning | MEG | Clay, Greene | 117 min |
| Jan 15, 1:37 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 113 min |
| Jan 15, 1:53 AM CST | Flash Flood Warning | MEG | Craighead, Cross, Poinsett | 2 hr |
| Jan 15, 2:59 AM CST | Flash Flood Warning | MEG | Clay, Greene | 2 hr |
| Jan 15, 3:42 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 2 hr |
| Jan 15, 6:01 AM CST | Flash Flood Warning | MEG | Lawrence, Randolph | 119 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.